I've been on the depo shot for 5 months now and never missed or been late for a shot. I've obviously had unprotected sex a few times. I've been cramping really really bad, bloating, I feel like I'm gaining weight, I've been peeing a lot more, everytime I pee I start to cramp. Could I be pregnant?
Sounds more like a bladder infection. Pregnancy doesn't cause cramps. It sounds like when you empty your bladder its spasming. Your chances of pregnancy are very very slim. Make an appt with your dr. While you're waiting you can take Azo. Its OTC and will stop the pain, if its a bladder infection. Just wear a panty liner because it will stain anything your urine touches orange.
All these symptoms are common side effects of Depo-Provera, except the pain when you urinate. You didnt have unprotected sex because you are protected by the Depo. Condoms are only necessary for STD protection when you are taking Depo shots. If you get all your shots regularly and on time, you have a LESS than 1% chance of getting pregnant so it is VERY effective. Painful urination is NOT a pregnancy symptom. I agree with Kaismama, it sounds more like you have a urinary tract infection (or bladder infection). They can be extremely painful. Frequent sex can aggravate urinary tract infections (UTI's) because friction from sex can irritate the urinary opening, which is immediately above the vaginal opening and just below the clitoris.
Sexual friction (intercourse and oral sex both) can drive fluids, skin debris and bacteria up in there leading to infection. Years ago they used to call it "Honeymoon Cystitis" (cystitis is the medical name for a UTI) because when women first became sexually active, they would wind up in the doctors office with UTI's. It helps to urinate (pee) after you have sexual intercourse, any vaginal penetration, and oral sex to flush out the urethra (the tube that runs from your bladder to the outside). You should make sure that you are always well hydrated and drinking 6-8 8oz glasses of water (preferably) or juice a day (tea and coffee dont count as replacement fluids because they are dehydrating-they cause more fluid loss than they replace.). You need to go see your Dr or the Urgent Care Center asap for antibiotics. AZO-Standard (Phenazopyridine) can help with the pain. It acts as a kind of bladder anesthetic and makes it much easier to tolerate the pain and to empty your bladder fully. You are having to urinate frequently because the bladder spasms dont allow you to fully empty your bladder and so it fills again quickly. Phenazopyridine will color your urine bright orange and stain everything your urine may come into contact with. See a Dr asap for antibiotics though-Phenazopyridine may help you feel better but it doesnt get rid of bacteria. If you leave a UTI too long, the infection can go to the kidneys and if you still dont get treatment, it can lead to sepsis (body wide blood infection) and death. UTI's are nothing to fool with so if your Dr cant see you today or tomorrow, go to an Urgent Care Center. If you develop fever of 100 degrees F go to the Emergency Room.
I would definitely recommend getting tested for STDs. Abdominal cramping and frequent and/or painful urination can be symptoms of chlamydia (among other infections). The scary thing about chlamydia is that you can have it a long time and not know. It starts out on your cervix but can work its way up in to your reproductive organs and cause pelvic inflammatory disease. Please go to the doctor and get tested. The doctor who does your depo shot can test you or you can call your local health department for the number of clinics by you.
Take care and I hope you feel better.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 2 May 2014 • 1 answer
Posted 7 Dec 2014 • 1 answer
Middle of period, did depo during period, had unprotected sex, is it possible to be pregnant?#scared
Posted 5 Jan 2015 • 1 answer
Depo Pregnancy? Please please help! Freaking out! Got shot 12/29/15 and we had unprotected sex,help?
Posted 25 Jan 2016 • 1 answer
Posted 19 Mar 2016 • 0 answers